Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 233, NWS State College, PA

November 30, 2001Cambria County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Nov 30, 2001, 12:50 PM EST for Cambria County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2001, 12:50 PM EST (17:50 UTC)
Expired
Nov 30, 2001, 1:45 PM EST
In force
55 min
Issued by
NWS State College, PA
Area
Whole counties

County Cambria County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS51 KCTP 301752
SVRCTP
PAC021-301845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1250 PM EST FRI NOV 30 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMBRIA COUNTY IN PENNSYLVANIA

* UNTIL 145 PM EST.

* AT 1250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF BELSANO...OR 10 MILES WEST OF
  NANTY-GLO...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NANTY-GLO AND VINCO AT 1255 PM.
  BELSANO AT 100 PM.
  HASTINGS AND CARROLLTOWN AT 110 PM.
  PATTON AT 115 PM.
  PRINCE GALLITZEN SP AT 120 PM.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

$$

LAT...LON 4068 7881 4039 7900 4041 7860 4070 7847

HEAD/DIRIENZO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 10:18 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 30, 10:18 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1018 AM EST FRI NOV 30 2001

12Z SURFACE ANALYSIS HAS LOW PRESSURE OVER CHICAGO THIS MORNING
WITH A WARM FRONT EXTENDING EASTWARD TO KGFL AND A COLD FRONT
EXTENDING SOUTHWARD TO SW OHIO AND THEN TO NORTHERN ALABAMA. TEMPS
ACROSS THE CWA ARE IN THE UPPER 50S AND 60S WITH DEWPOINTS ALSO IN
THE UPPER 50S AND 60S. QUITE WARM AND JUICY FOR THIS TIME OF YEAR.
SFC WINDS SOUTHEAST...STARTING TO PICK UP AND GUST AS WELL.

BAND OF PRECIPITATION AND HIGHER CLOUDS NOW MOVING ACROSS CENTRAL
PA. FEATURES LINE UP RATHER WELL WITH MID-LEVEL PVA MOVING THROUGH
AREA. SAT LOOP SUGGESTS CLOUDS WILL CLEAR WESTERN HALF OF CWA AROUND
16Z AND EASTERN AREAS BY 18Z WITH SOME BREAKS OF SUN POSSIBLE. ETA
HAS AREA OF NEG LI FORECAST FOR THIS AFTERNOON AND GOOD UVV MAX AS
WELL. WIND PROFILE SHOWS GOOD SHEAR.

WILL CHANGE WORDING FOR WEST TO MOSTLY CLOUDY WITH SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS. FOR EAST...MOSTLY CLOUDY WITH STEADY
RAIN ENDING THEN SCATTERED EVENING SHOWERS AND ISOLATED
THUNDERSTORMS. WILL TWEAK TEMPS UP IN THE SOUTHWEST AS ALREADY AT
FORECAST MAXES AND SOME BREAKS IN THE CLOUDS DEVELOPING. NO CHANGES
TO LATER PERIODS.

.CTP...NONE

DIRIENZO

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.